A Diffusion Approximation for Bulk Queues
Singha Chiamsiri, Michael S. Leonard
Management Science · 1981 · Volume 27 · Issue 10
Abstract
In this paper the steady-state queue size behavior of single-server queues with bulk-arrival and batch-service, referred to as bulk queues, is approximated by a diffusion process using the instantaneous return approach. Diffusion approximation solutions for various queue size statistics are developed and evaluated for a number of special “Markovian-like” bulk queues. The approximate solutions are found to be robust for queues under heavy traffic, and in certain cases, under other traffic conditions.
Keywords
bulk queues, diffusion approximations
Enable JavaScript for citation tools and additional paper interactions.